The Naked Scientists

The Naked Scientists Forum

Author Topic: Had my injections today at school - why does it ache?  (Read 4399 times)

Offline mike2niner4

  • Jr. Member
  • **
  • Posts: 32
    • View Profile
Hey,

Today at school (im 14) we had our polio, tetanus and diferia or whatever they're called, luckily the needle itself didnt hurt me, but why does it ache slightly afterwards, even hours later?

Thanks

Mike


 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Had my injections today at school - why does it ache?
« Reply #1 on: 26/02/2009 18:53:32 »
Hey,

Today at school (im 14) we had our polio, tetanus and diferia or whatever they're called, luckily the needle itself didnt hurt me, but why does it ache slightly afterwards, even hours later?

Thanks

Mike

Wicked !!

My son Ben (also 14) came home being all full of bravado that his injection did not hurt but now he's experiencing the same ache that ewe are !

Lets hope a passing ' pain-receiving-after-injection ' expert passes by and answers !

 

Offline mike2niner4

  • Jr. Member
  • **
  • Posts: 32
    • View Profile
Had my injections today at school - why does it ache?
« Reply #2 on: 26/02/2009 19:16:21 »
Hehe i hope they do :D
 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Had my injections today at school - why does it ache?
« Reply #3 on: 26/02/2009 19:35:27 »
Same thing happend to me a few weeks ago when I had my flu jab !...I was like ' well hard' that it never hurt and then a few hours later...it really hurt :-(

someone must know !!


Come on peeps !!...our new bestest chum needs an answer to this question !...it's important ewe know !!
 

Offline DoctorBeaver

  • Naked Science Forum GOD!
  • *******
  • Posts: 12656
  • Thanked: 3 times
  • A stitch in time would have confused Einstein.
    • View Profile
Had my injections today at school - why does it ache?
« Reply #4 on: 26/02/2009 19:59:09 »
I would imagine it's caused by the body's auto-immune system responding to the injected material. There would be lots of attack cells (whatever they're called - lymphocytes?) pouring into the area and that would cause a small amount of local swelling internally.
 

Offline mike2niner4

  • Jr. Member
  • **
  • Posts: 32
    • View Profile
Had my injections today at school - why does it ache?
« Reply #5 on: 26/02/2009 20:26:58 »
Thats gross  [xx(]

Thanks!
 

Offline Chemistry4me

  • Neilep Level Member
  • ******
  • Posts: 7709
    • View Profile
Had my injections today at school - why does it ache?
« Reply #6 on: 27/02/2009 02:57:56 »
I would imagine it's caused by the body's auto-immune system responding to the injected material. There would be lots of attack cells (whatever they're called - lymphocytes?) pouring into the area and that would cause a small amount of local swelling internally.
A bit like the area around a bruise I suppose?
 

Offline DoctorBeaver

  • Naked Science Forum GOD!
  • *******
  • Posts: 12656
  • Thanked: 3 times
  • A stitch in time would have confused Einstein.
    • View Profile
Had my injections today at school - why does it ache?
« Reply #7 on: 27/02/2009 12:29:19 »
I would imagine it's caused by the body's auto-immune system responding to the injected material. There would be lots of attack cells (whatever they're called - lymphocytes?) pouring into the area and that would cause a small amount of local swelling internally.
A bit like the area around a bruise I suppose?

Quite possibly. As I said, though, I'm only guessing.
 

Offline mike2niner4

  • Jr. Member
  • **
  • Posts: 32
    • View Profile
Had my injections today at school - why does it ache?
« Reply #8 on: 27/02/2009 16:01:05 »
THanks  ;D

I'm avoiding any one touching it it's really painful  :P

Mike
 

Offline DoctorBeaver

  • Naked Science Forum GOD!
  • *******
  • Posts: 12656
  • Thanked: 3 times
  • A stitch in time would have confused Einstein.
    • View Profile
Had my injections today at school - why does it ache?
« Reply #9 on: 27/02/2009 16:03:35 »
I had the same thing with heparin injections in my tummy. The injections didn't hurt but I got a bit sore afterwards for a few minutes.
 

Offline Carolyn

  • Neilep Level Member
  • ******
  • Posts: 3761
    • View Profile
Had my injections today at school - why does it ache?
« Reply #10 on: 27/02/2009 16:05:52 »
You guys get your immunizations at the school?
 

Offline mike2niner4

  • Jr. Member
  • **
  • Posts: 32
    • View Profile
Had my injections today at school - why does it ache?
« Reply #11 on: 27/02/2009 16:07:45 »
We do
 

Offline Carolyn

  • Neilep Level Member
  • ******
  • Posts: 3761
    • View Profile
Had my injections today at school - why does it ache?
« Reply #12 on: 27/02/2009 16:18:40 »
Interesting.  I wish they did that here.
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
Had my injections today at school - why does it ache?
« Reply #13 on: 27/02/2009 18:24:47 »
 I have found that a heating pad and some very very soft rubbing over the heating pad... helps to disperse te medicaton bette and ads in relieving the hard sore lump!

 its like when you get an iv in wrong and the fluid going in builds up in one place..... as the needle moved from its original place... the fluid will build up in one spot and make a lump that is usually hot and sore... It is generally treated wih very warm towels wrapped around the spot to help get it flowing and dispersed from that area...

I have had this happen many times  in the hospital...to me with ivs and shots! this has always been how they treated it.
 

The Naked Scientists Forum

Had my injections today at school - why does it ache?
« Reply #13 on: 27/02/2009 18:24:47 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums